MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after the intraocular lens (iol) was implanted in the left eye, the patient's vision is "generally out of focus." the patient describes the vision as blurred, centrally out of focus, and having glare and diffused light.The patient also cannot read the dashboard in the car and experiences "blinding" glare at night, however during the day is not as bad.The patient feels the vision is completely "off".The issue was noticed immediately and discussed it with the doctor at the first post-operative visit and also a few weeks later.The doctor told the patient that the eye looks fine and the surgery went fine and was unable to tell what the issue was.During the second post-operative visit, the doctor advised that there could possibly be neuropathy in the eye and referred the patient to a second doctor, who confirmed there is no neuropathy, and the the eye looks fine with no issues.The patient was then referred to a retinal specialist, who also was unable to find any issues and confirmed there were no pressure issues.The patient saw another doctor who, after six months of waiting for improvement, scheduled an iol exchange on (b)(6) 2023.Through follow-up, it was learned that the patient is still recovering from the lens replacement surgery (unspecified date) and is scheduled to see the surgeon for a follow up visit on (b)(6) 2023.Through additional follow-up, it was learned that the patient is doing "ok" and the replacement lens has improved the vision "somewhat" but the patient is still experiencing issues.The patient is scheduled to meet with the doctor again on mar 28, 2023 and the patient should have more information then.In the meantime, the patient is planning on relaxing and healing.No further information was provided.
 
Additional Manufacturer Narrative
Weight and ethnicity: unknown; requested but not provided.Date of event: unknown; requested but not provided.The best estimate date is between (b)(6) 2023.If explanted, give date: unknown, information was requested but not provided.The scheduled/planned explant date was for feb 15, 2023, however this was not confirmed as the date the explant was actually performed.Device evaluation: the device was not returned at the manufacturing site; therefore, product testing could not be performed, and the customer¿s reported complaint could not be verified.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order (po) was performed.The search revealed that no similar complaints for this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16595277
Report Number3012236936-2023-00716
Device Sequence Number5310973
Product Code HQL
UDI-Device Identifier05050474731691
UDI-Public(01)05050474731691(17)240830
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/30/2024
Device Model NumberDIB00
Device Catalogue NumberDIB00U0170
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2023
Initial Report FDA Received Date03/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale